Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 27, 2022, 1:55 PM CDT for 13 counties in Kansas. It took effect at Apr 27, 2022, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2022, 1:55 PM CDT (18:55 UTC)
- In effect from
- Apr 27, 2022, 2:00 PM CDT
- Expired
- Apr 27, 2022, 6:58 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS73 KICT 271855 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 155 PM CDT Wed Apr 27 2022 KSZ032-033-047>051-067-068-082-083-091-092-280000- /O.NEW.KICT.WI.Y.0015.220427T1900Z-220428T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 155 PM CDT Wed Apr 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
187 WWUS73 KICT 272358 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 658 PM CDT Wed Apr 27 2022 KSZ032-033-047>051-067-068-082-083-091-092-280100- /O.CAN.KICT.WI.Y.0015.000000T0000Z-220428T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 658 PM CDT Wed Apr 27 2022 ...WIND ADVISORY IS CANCELLED... Gusty winds have weakened across the region this evening, therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:29 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 27, 12:29 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1229 PM CDT Wed Apr 27 2022 .SHORT TERM...(Today through Friday night) Issued at 210 AM CDT Wed Apr 27 2022 A mid/upper ridge over the Rockies is progged to move eastward over the Central Plains today. Meanwhile, a shortwave trough evident on water vapor imagery over Southern California is progged to race eastward while dampening across the Central Great Basin area today. The pressure gradient is progged to increase across the Central Plains today with sfc pressure falls across the Central High Plains. This will gradually allow low level moisture to begin to increase with lower 50 dewpoint temperatures progged across the area by mid to late afternoon. Wind speeds in the 25-30 knot range are anticipated today which should come close to wind advisory levels. Above normal temperatures will return to much of central and south central KS with highs in the low to mid 80s. Further east, across southeast KS highs are expected to reach the low to mid 70s. For tonight, we're still watching for the potential for showers and storms developing over western Kansas drifting eastward possibly impacting portions of central and/or south central KS during the mid to late evening hours. Confidence in how far east the marginal complex can survive remains fairly low although we do see a modest LLJ/moisture transport taking aim on south central KS where MUCAPE is progged to remain at or above 750 J/KG. Some low/mid pops will be maintained although confidence in widespread wetting precipitation remains fairly low. A strong storm or two with gusty winds and perhaps some marginal hail will be hard to rule out. A mild late April night is anticipated as the pbl remains mixed allowing minimum temperatures to hover around 60 in some locations. Thu...some lingering showers and storms will be possible Thu morning, especially across portions of southeast KS but as the LLJ veers better chances may remain east of our forecast area and pops were trended lower. As we move into the afternoon hours, we remain under the influence of mid/upper ridging so confidence in dryline storm development remains fairly low during the daylight hours. Much of the area may remain capped to deep moist convection, however as the previous shift noted, if a storm or two can manage to develop conditions will be favorable for large hail and damaging winds. Maintained pops for Thursday night across much of the area as the LLJ noses into south central KS. We may see some elevated storms develop within a transient mid-level waa regime. Elevated storms would be capable of producing large hail given MUCAPE progged over 2500 J/KG and 1-6km bulk shear around 30 kts. Fri...A mid/upper trough is progged to emerge from the Rockies allowing a westerly mid/upper jet to nose into the Central Plains during peak heating. A dryline is expected to sharpen across central Kansas becoming a focus for deep moist convection. We continue to see differences in where the dryline sets up and maintained mid pops along and east of it's anticipated location. The cap is expected to weaken sufficiently to allow widely scattered storms to develop along the dryline during the late afternoon and early evening hours as low level flow backs late in the day and convergence along the dryline is maximized. Should storms develop as anticipated, all severe hazards will be possible, including the potential for a few tornadoes. Depending on how far east the dryline mixes, we may be dealing with fire weather concerns on the dry side but this could very well be just west of our forecast area so no fire headlines are planned at this time. .LONG TERM...(Saturday through Tuesday) Issued at 210 AM CDT Wed Apr 27 2022 Dry and windy conditions are expected to develop across the area on Sat as we remain within a region of large-scale forcing for subsidence in the wake of the mid/upper trough with seasonably mild temperatures anticipated. Shortwave ridging will return across the area on Sunday allowing temperatures to rise ahead of another shortwave trough which will bring another round of showers and storms to the area late Sunday night into Monday. Dry conditions may return on Tue as shortwave mid/upper ridging returns to the Central Plains with seasonable temperatures persisting. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1229 PM CDT Wed Apr 27 2022 Gusty south winds will prevail this afternoon with strongest winds along the I-135 corridor. Late day convection across the high Plains is expected to roll eastward into portions of central or south central Kansas tonight, aided by modest elevated moisture transport/instability on the low level jet. Though with coverage concerns will limit to VCTS for now. MVFR stratus cigs are also expected early Thursday morning across much of the area. KED && .FIRE WEATHER... Issued at 210 AM CDT Wed Apr 27 2022 A very high grassland fire danger will return this afternoon for locations west of I-135 with breezy south winds expected. Chances for showers and storms may increase tonight into early Thursday with continued chances Thursday night and again on Friday. Very high fire danger may return to portions of central Kansas again on Friday and perhaps Saturday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 82 61 81 63 / 0 40 20 30 Hutchinson 82 60 81 60 / 10 40 20 30 Newton 80 59 78 61 / 10 40 30 40 ElDorado 78 59 78 63 / 0 40 30 40 Winfield-KWLD 80 60 80 64 / 0 30 20 30 Russell 86 58 84 57 / 10 40 20 20 Great Bend 84 59 84 57 / 10 40 20 20 Salina 84 60 80 60 / 10 30 30 40 McPherson 81 60 80 60 / 10 30 30 30 Coffeyville 75 57 76 63 / 0 30 50 50 Chanute 75 56 73 62 / 0 40 50 60 Iola 75 55 72 60 / 0 40 50 70 Parsons-KPPF 75 57 74 63 / 0 30 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...KED FIRE WEATHER...MWM
Hazardous weather outlook, Apr 27, 4:30 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 430 AM CDT Wed Apr 27 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 430 AM CDT Wed Apr 27 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A very high grassland fire danger is expected this afternoon for areas west of I-135. Storms developing over western Kansas this afternoon may drift into central and eastern Kansas this evening and tonight. A strong storm or two with gusty winds an small hail will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A very high grassland fire danger is expected on Friday and Saturday afternoon for locations west of I-135. There are chances for strong and severe storms on Thursday and Friday. Storms on Thursday afternoon and evening may be strong to marginally severe. Storms that develop on Friday afternoon and evening are likely to be severe. Supercell storms may be capable of very large hail, damaging winds and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.